Advertisement

Acta Mathematica Sinica, English Series

, Volume 25, Issue 1, pp 1–20 | Cite as

Irreducibility of the Igusa tower

  • Haruzo HidaEmail author
Article

Abstract

We shall give a simple (basically) purely in characteristic p proof of the irreducibility of the Igusa tower over Shimura varieties of PEL type. Our result covers Shimura variety of type A and type C classical groups, in particular, the Siegel modular varieties, the Hilbert-Siegel modular varieties, Picard surfaces and Shimura varieties of inner forms of unitary and symplectic groups over totally real fields.

Keywords

Shimura variety Igusa tower p-adic monodromy 

MR(2000) Subject Classification

11G15 11G18 11G25 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Hida, H.: Automorphism Groups of Shimura Varieties of PEL type. Documenta Math., 11, 25–56 (2006)zbMATHMathSciNetGoogle Scholar
  2. [2]
    Hida, H.: p-Adic Automorphic Forms on Shimura Varieties, Springer Monographs in Mathematics, 2004, SpringerGoogle Scholar
  3. [3]
    Hida, H.: Irreducibility of the Igusa tower over unitary Shimura varieties, to appear in Shahidi anniversary volume from Clay Math. Institute (available at www.math.ucla.edu/:_hida).
  4. [4]
    Lan, K. W.: Arithmetic compactifications of PEL-type Shimura varieties, Ph. D. thesis at Harvard, 2008Google Scholar
  5. [5]
    Chai, C. L., Oort, F.: Monodromy and irreducibility of leaves (available at: http://www.math.upenn.edu/:_chai)
  6. [6]
    Chai, C. L.: Monodromy of Hecke invariant subvarieties. Pure Appl. Math. Q., 1, 291–303 (2005)zbMATHMathSciNetGoogle Scholar
  7. [7]
    Chai, C. L.: Methods for p-adic monodromy, preprint 2006, to appear in Journal of the Inst. of Math. Jussieu (available at http://www.math.upenn.edu/:_chai)
  8. [8]
    Boyer, P.: Sur l’irréductibilité de quelques variétés d’Igusa, preprint, 2007 (ArXiv:math/0702329v1)Google Scholar
  9. [9]
    Harris, M., Taylor, R.: The geometry and cohomology of some simple Shimura varieties, Ann. of Math. Studies 151, Princeton University Press, 2001Google Scholar
  10. [10]
    Wedhorn, T.: Ordinariness in good reductions of Shimura varieties of PEL type. Ann. Scient. Éc. Norm. Sup. 4th Series, 32, 575–618 (1999)zbMATHMathSciNetGoogle Scholar
  11. [11]
    Kottwitz, R.: Points on Shimura varieties over finite fields. J. Amer. Math. Soc., 5, 373–444 (1992)zbMATHCrossRefMathSciNetGoogle Scholar
  12. [12]
    Deligne, P.: Variétés de Shimura: Interprétation modulaire, et techniques de construction de modéles canoniques. Proc. Symp. Pure Math., 33.2, 247–290 (1979)MathSciNetGoogle Scholar
  13. [13]
    Milne, J.: Canonical models of (mixed) Shimura varieties and automorphic vector bundles. Perspective Math., 10, 283–414 (1990)MathSciNetGoogle Scholar
  14. [14]
    Mumford, D.: Abelian Varieties, TIFR Studies in Mathematics, Oxford University Press, New York, 1994Google Scholar
  15. [15]
    Hida, H.: Hilbert Modular Forms and Iwasawa Theory, Oxford Mathematical Monographs, Oxford University Press, 2006Google Scholar
  16. [16]
    Rapoport, M.: Compactifications de l’espace de modules de Hilbert-Blumenthal. Comp. Math., 36, 255–335 (1978)zbMATHMathSciNetGoogle Scholar
  17. [17]
    Faltings, G., Chai, C. L.: Degeneration of Abelian Varieties, Springer, New York, 1990zbMATHGoogle Scholar
  18. [18]
    Fujiwara, K.: Arithmetic compactifications of Shimura varieties, Master’s Thesis (University of Tokyo), 1989Google Scholar
  19. [19]
    Milne, J., Shih, K-y.: Automorphism groups of Shimura varieties and reciprocity laws. Amer. J. Math., 103, 911–935 (1981)zbMATHCrossRefMathSciNetGoogle Scholar
  20. [20]
    Hartshorne, R.: Algebraic Geometry, Graduate Texts in Mathematics, 52, Springer, New York, 1977zbMATHGoogle Scholar
  21. [21]
    Shimura, G.: Abelian Varieties with Complex Multiplication and Modular Functions, Princeton University Press, Princeton, NJ, 1998zbMATHGoogle Scholar
  22. [22]
    Serre, J. P., Tate, J.: Good reduction of abelian varieties. Ann. of Math., 88, 452–517 (1968) (Serre’s Œuvres II, 472–497, No. 79)CrossRefMathSciNetGoogle Scholar
  23. [23]
    Shimura, G.: On analytic families of polarized abelian varieties and automorphic functions. Ann. of Math., 78, 149–192 (1963)CrossRefMathSciNetGoogle Scholar
  24. [24]
    Weil, A.: Basic Number Theory, Springer, New York, 1974zbMATHGoogle Scholar
  25. [25]
    Shimura, G.: Euler Products and Eisenstein Series, CBMS Regional Conference Series 93, American Mathematical Society, Providence, RI, 1997zbMATHGoogle Scholar
  26. [26]
    Chai, C. L.: Compactification of Siegel Moduli Schemes, LMS Lecture Note Series, 107, Cambridge University Press, New York, 1985zbMATHGoogle Scholar
  27. [27]
    Deligne, P.: Travaux de Shimura, Sem. Bourbaki, Exp. 389. Lecture Notes in Math., 244, 123–165 (1971)CrossRefMathSciNetGoogle Scholar
  28. [28]
    Hida, H.: p-Adic automorphic forms on reductive groups, Astérisque 298 (2005), 147–254 (available at www.math.ucla.edu/:_hida).MathSciNetGoogle Scholar
  29. [29]
    Igusa, J.: Kroneckerian model of fields of elliptic modular functions. Amer. J. Math., 81, 561–577 (1959)zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Institute of Mathematics, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Chinese Mathematical Society and Springer-Verlag GmbH 2009

Authors and Affiliations

  1. 1.Department of MathematicsUCLALos AngelesUSA

Personalised recommendations